Life with Zoladex

I’ve been on Zoladex and Femara for almost three months now.  I’m already a pro when it comes to the Zoladex injection.  I ice my stomach to the point of numbness and I don’t feel a thing.  I’m finally over the menopausal craziness that came with Zoladex.  Now I’m left with the side effects.  I’m honestly not sure if the side effects are from Zoladex or Femara.  I thought my hot flashes were bad when I was on Tamoxifen.  Now they are just ridiculous!  One minute I’m fine and the next minute sweat is dripping from my forehead.  It’s like a furnace has been lit inside me.  I take a shower and 15 minutes later I’m sweating again.

When I was on tamoxifen I would take a pain pill at night to ease my leg cramps.  Now I take one the minute I get out of bed.  I feel like a ninety year old woman.  My back and legs are unbearably stiff.  That’s the only way I know to describe it.  I’m taking pain meds four times a day just to do my normal activities.  On top of that I’m waking up in the middle of the night now with numb hands and feet.  Numb to the point of painful!

So that’s the down side of my life with Zoladex and Femara.  Here’s the bright side, my tumor markers are dropping!  They had climbed to over 300.  Last week they were down to 100!  I’ll test again next Friday.  I guess you just have to take the good with the bad.  Whatever works!  I have a lot to live for!

This week I’m going to get my tail in gear and do a post on my reconstruction.  I just love being able to wear tank tops again!  A big thank you to Dr. Swelstad at ReGenesis Plastic Surgery. Love him!

I have to end by saying I’m so proud of my little T.J.  He’s now in The National Honor Society.  He’ll be starting middle school this year!  I want to cry just thinking about it!  Last year I didn’t think I’d be here to see him start middle school.  It’s a big deal for me!

image

Advertisements

My new friend….Tamoxifen

Image

I’ve started a new chapter in my journey with breast cancer.  Tamoxifen.  Today is day seven of my (hopefully) five year friendship with this pill.  It is horrible!  The hot flashes it causes are unbearable!  I’m waking up every hour of the night.  Sweat will literally be dripping from my head.  I hope this will pass soon, my energy level is so low right now!  I read an article on ABC News that says with tamoxifen hot flashes can be a good sign.  I’ll go with that and see them as a good thing.  Though I think a good nights sleep would be a good thing, too!